Q. I am HIV positive and on Atroiza. How to deal with the side-effects of Atroiza?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by iCliniq medical review team.
Published on Oct 21, 2019

Hello doctor,

I am an asymptomatic HIV positive male with a CD4 count of 320. I started on Atroiza and Cotrimoxazole two days back. But yesterday I drunk and could not sleep and sat outside at night because I could not breathe properly.

My problem is, I am in holiday now. My night shift job starting is starting soon. I do not think I can cope with these new side effects on this job. I really need this job, but I am afraid to stop the treatment after two days and for the duration of the holidays, as it may make the virus resistant. Please help.

Dr. Rakesh Kumar Bahunuthula

Cosmetology Dermatology HIV/AIDS Specialist Venereology
#

Hello,

welcome to icliniq.com.

Atroiza is a combination of three drugs (Efavirenz, Tenofovir DF, Emtricitabine) for the treatment of HIV. Among which, Efavirenz is the drug known to cause such side effects.

These side effects of insomnia, vivid thinking, night time issues are temporary and would last for the first two weeks after starting the therapy. It would be advisable not to stop ART (antiretroviral therapy) as there are high chances of developing resistance.

You can instead consider replacing Efavirenz with another drug called Nevirapine, which does not have these side effects.

Kindly mention your HBsAg, Anti HCV (hepatitis C antibody test), VDRL (venereal disease research laboratory test), and tuberculosis status as they may affect the treatment too.


Treatment plan:

Consider replacing Efavirenz with Nevirapine after discussing it with the physician.

Also Read Answers From:

Related Questions & Answers


Are my symptoms indicative of HIV infection?

Query: Hi doctor, I am having hot breaths, and my eyes feel hot. I have acidity problems. All these problems started after I had sexual intercourse. Is it an indication of HIV? Should I get a western blot test now?  Read Full >>


Dr. Murali R
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Hot breaths and acidity problems are non-specific symptoms and are not related to HIV (human immunodeficiency virus) infection. The risk factors for HIV infection is having sex with unknown partners, whose HIV status is not known, or through blood transmission. If you ha...  Read Full

Started PEP after 66 hours of unprotected sex. Will it be helpful?

Query: Hi doctor, I had unprotected sex and have consulted a doctor after that. He told me to go for PEP immediately. So, I started PEP after three days of exposure with one Tablet of Lamivudine and Zidovudine along with one Efavirenz tablet. I have taken PEP after 66 hours of exposure. Will it be helpful?...  Read Full >>


Dr. Bharat Udey
Geriatrician

Answer: Hello, Welcome to icliniq.com. PEP (post-exposure prophylaxis) is highly effective if taken within first 12 hours of exposure. However, efficacy is high enough if taken within 72 hours of exposure as well. Efficacy decreases afterwards. As you have started PEP within 66 hours of unprotected coitus,...  Read Full

AIDS (Acquired Immunodeficiency Syndrome)

Article Overview: AIDS (Acquired Immunodeficiency Syndrome) is the most advanced stage of HIV infection. AIDS is defined by the presence of at least one major and two minor infections and not related to CD4 count. Human Immunodeficiency Virus (HIV) causes HIV and AIDS. Read Article


Dr. K Sneha
HIV AIDS Specialist

AIDS (Acquired Immunodeficiency Syndrome) is the most advanced stage of HIV infection. AIDS is defined by the presence of at least one major and two minor infections and not related to CD4 count. Human Immunodeficiency Virus (HIV) causes HIV and AIDS. There are two types of HIV, which are HIV-1 and...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a HIV AIDS Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.